Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Diophantine equations in partitions

Author: Hansraj Gupta
Journal: Math. Comp. 42 (1984), 225-229
MSC: Primary 11P68; Secondary 05A17
MathSciNet review: 725998
Full-text PDF Free Access

Abstract | Similar Articles | Additional Information

Abstract: Given positive integers ${r_1},{r_2},{r_3}, \ldots ,{r_j}$ such that \[ {r_1} < {r_2} < {r_3} < \cdots < {r_j} < m;\quad m > 1;\] we find the number $P(n,m;R)$ of partitions of a given positive integer n into parts belonging to the set R of residue classes \[ {r_1}\pmod m,\quad {r_2}\pmod m, \ldots ,{r_j}\pmod m.\] This leads to an identity which is more general though less elegant then the well-known Rogers-Ramanujan identities.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11P68, 05A17

Retrieve articles in all journals with MSC: 11P68, 05A17

Additional Information

Article copyright: © Copyright 1984 American Mathematical Society